Ask a Doctor and Get an Answer to Your Medical Question ASAP
This is Dr. David
you could be having irritation of the back of your throat from post nasal drip if you have sinus infection or runny nose.
or it could be from acid reflux coming up from your esohpagus irritating the back of your throat.
if you have a history of excessive anxiety symptoms or panic attacks, anxiety can cause you to have a lump in your throat sensation as well.
Hi, at the moment I do not have a cold or runny nose, but for a week or so before this latest bout I did have catarrh in the mornings...still do a little but not much. I do suffer with acid reflux...I try to avoid fatty foods, lie up a little in bed and take over the counter remedies such as Zantac...I have suffered with this for many years, but the Zantac definately keeps it at bay. I don't particularly suffer with anxiety, although I am starting to worry what this might be!
you might need something stronger than zantac if you have been battling acid reflux for years.
it sounds like your throat symptoms are most likely due to acid reflux coming up and bothering your throat.
there are stronger medications than zantac to help acid reflux.
like prilosec which is omeprazole which is a stomach acid bocker.
I used to be on Losec tablets, but my GP said I should not be on them long term.
zantac is really a second generation antihistamine
well, it depends on your stomach acid issues.
some people are on low doses of losec for long periods of time
Are these only available on prescription?
you really need to see a GI doctor and get an upper endoscopy scope procedure down into your stomach to check for acid damage and stomach infection by H Pylori bacteria
which can cause worse stomach acid production
prilosec 20mg is over the counter and is omeprazole, same as losec is omeprazole.
the 20mg is over the counter.
prescription omeprazole is 40mg.
So what would constitute a low dose?
you need to avoid alcohol, fatty foods, spicy foods, tomato sauces, black pepper all of which can cause worse stomach acid.
20mg is a low dose once a day.
you can also continue to use zantac at other parts of the day as well.
but you do need to see your GP doctor about your bad acid reflux issues.
taking these medications does not give you license to eat whatever you want to eat.
I don' drink, and do try to avoid fatty foods....yes I understand I need to stick to a diet as much as possible. So presumably if I started taking low doses of omeprazole this 'lump' feeling should go away? I did have an endoscopy done some years ago which was why they put me on Losec.
yes, it sounds like you have a history of acid reflux
controlling your acid reflux could help you get rid of this lump in your throat sensation.
I guess this is nothing to do with tonsils being infected then? Or, God forbid, cancer or anything quite so serious?
I doubt you have cancer.
you have to see a doctor to examine and look down your throat.
I hope you don't smoke which increases your risks for throat cancer.
I hope you don't chew tobacco which increases your risks for throat cancer as well.
but throat cancer would not cause on and off and on symptoms like this.
throat cancer would cause symptoms all the time, or you would see a large mass in your tonsil.
or your voice would go hoarse and not get better.
I bet acid reflux is causing your throat symptoms.
I can honestly put my hand on my heart and say I have never so much as tried a cigarette!
that is good.
let me know if you have other questions.
best of luck to you
if done, please leave positive feedback below.
we only get credit for helping clients after positive feedback.
is my website if you need to reach me again.
thanks for using JustAnswer.com
So assuming it is the acid reflux...is it inflammation or an actual lump?
it is inflammation of your throat from acid reflux which is causing you to feel that there is a lump.
if you really had a mass there, you would not be able to eat and swallow.
or it would block off your airway and you would have trouble breathing
it doesn't sound like you are having those issues.
No..swallowing and breathing are no problem. Ok, many thanks for your advice. I will go and see my GP. Thank you for putting my mind at ease. I will leave positive feedback and wish you good afternoon.